MAUDE Adverse Event Report: RESPIRONICS, INC. DREAMSTATION CPAP PRO; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DREAMSTATION CPAP PRO; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number BLX400S15
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 03/12/2019
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer became aware of an allegation by a user of a continuous positive airway pressure machine (cpap) device's tubing becoming disconnected from his mask during sleep and blowing cold air on his right armpit causing a third degree cold burn.No heated tubing or humidifier was in use at the time of the event.The user reportedly followed up with a dermatologist to treat his burn.The manufacturer's investigation is on-going.Upon completion of the investigation, a follow up report will be filed.
 
Additional Manufacturer Narrative
The manufacturer received the cpap device for investigation.There were no operational issues noted and the device functioned as designed.Temperatures measured during the investigation were within specification.The data logged by the device indicated there were no unintentional circuit disconnects during the dates of the alleged event.Based on the information available, the manufacturer is unable to confirm the allegation of the end user receiving a cold air burn to his armpit due to a tubing disconnect during therapy.There was no serious patient harm or injury.The manufacturer concludes that no further action is necessary.

Brand Name
DREAMSTATION CPAP PRO
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
MDR Report Key8519402
Report Number2518422-2019-00830
Device Sequence Number1501444
Product Code BZD
UDI-Device Identifier00606959027329
UDI-Public00606959027329
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberBLX400S15
Device Catalogue NumberBLX400S15
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2019
Supplement Date Received by Manufacturer05/16/2019
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date05/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;